Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

JC Virus and Betaseron or Gilenya

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    JC Virus and Betaseron or Gilenya

    Hi all,
    I am on Betaseron and considering switching to Gilenya for the simple reason of not having to do an injection every other day. I have had no progression of symptoms and have had good MRIs.
    1) I have been reading about this JC Virus. Is this something that only becomes "active" with certain drugs? is Betaseron and/or Gilenya one of the drugs you have to be pretested for the JC Virus and antibodies before starting?

    2)also, any one out there switch off a betaseron JUST for the reason of not having to do an injection (ie you weren't getting worse; you didn't have any side effects from the Beta)

    #2
    One Gilenya patient got PML, but had just transferred from Tysabri and doctors believe it was the Tysabri not the Gilenya. No known risk from Betaseron.

    No need to be tested for JCV for either medication. If you know you are JCV+ and are on Gilenya (immunosuppressant) then you just need to be careful if something else happens (pneumonia, severe illness, etc) to let your doctor know. They may or may not temporarily stop you from taking Gilenya until you recover.

    Some people are stopping shots and moving to orals just for the convenience and/or no injections. There is always a concern when moving from a medication that is working well against your MS. The new medication may not work as well for you, even though statistically it is supposed to be better statistically.

    Comment


      #3
      Yes, it's always a potential risk to change meds when one seems to be working. Read this post: http://www.msworld.org/forum/showthr...56#post1456656

      Discuss with your doctor first. Also, you can switch to Avonex, which is only 1x weekly and is the same type of medicine (interferon) as rebif.

      Comment

      Working...
      X